Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 138, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 15, 2012, 3:52 PM CDT for Kleberg County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2012, 3:52 PM CDT (20:52 UTC)
- Expired
- May 15, 2012, 4:23 PM CDT
- In force
- 31 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 47 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
312
WUUS54 KCRP 152052
SVRCRP
TXC273-152145-
/O.NEW.KCRP.SV.W.0138.120515T2052Z-120515T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
352 PM CDT TUE MAY 15 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KLEBERG COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 445 PM CDT
* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF MALAQUITE BEACH...OR 19 MILES SOUTH OF CORPUS
CHRISTI...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MALAQUITE BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2729 9739 2731 9737 2734 9738 2730 9739
2730 9740 2746 9753 2755 9744 2750 9734
2748 9734 2749 9732 2747 9728 2727 9734
2727 9738
TIME...MOT...LOC 2052Z 312DEG 9KT 2746 9743
$$
JR2 follow-up statements
181
WWUS54 KCRP 152113
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
413 PM CDT TUE MAY 15 2012
TXC273-152145-
/O.CON.KCRP.SV.W.0138.000000T0000Z-120515T2145Z/
KLEBERG-
413 PM CDT TUE MAY 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EASTERN KLEBERG COUNTY...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTH OF MALAQUITE BEACH...OR 29 MILES SOUTH OF
CORPUS CHRISTI...MOVING SOUTHEAST AT 15 MPH.
LAT...LON 2729 9739 2731 9737 2734 9738 2730 9739
2730 9740 2746 9753 2755 9744 2750 9734
2748 9734 2749 9732 2747 9728 2727 9734
2727 9738
TIME...MOT...LOC 2113Z 323DEG 13KT 2733 9734
$$
JR051
WWUS54 KCRP 152123
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
423 PM CDT TUE MAY 15 2012
TXC273-152133-
/O.CAN.KCRP.SV.W.0138.000000T0000Z-120515T2145Z/
KLEBERG-
423 PM CDT TUE MAY 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KLEBERG COUNTY IS
CANCELLED...
LAT...LON 2729 9739 2731 9737 2734 9738 2730 9739
2730 9740 2746 9753 2755 9744 2750 9734
2748 9734 2749 9732 2747 9728 2727 9734
2727 9738
TIME...MOT...LOC 2123Z 323DEG 13KT 2730 9732
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:22 PM CDT, 30 minutes earlier.
Area forecast discussion, May 15, 3:22 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 322 PM CDT TUE MAY 15 2012 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...EFFECTIVE DESTABILIZATION OF THE ATMOSPHERE THIS AFTERNOON AHEAD OF AN APPROACHING UPPER LEVEL S/W. ALTHOUGH NO STRONG INFLUENCE WITH AN UPPER LEVEL JET NOR SPLIT FLOW...MARGINAL SHEARING AND COOLING ALOFT WITH THE S/W SHOULD ALLOW MOST OF THESE STORMS TO BECOME MORE OF A PULSE TYPE DEVELOPMENT...ESPECIALLY WHEN INTERACTING WITH ALL OF THE OUTFLOWS FROM SURROUNDING STORMS. STORMS CAN STRENGTHEN TO POSSIBLE SEVERE AS CALCULATED VIL OF THE DAY IS AROUND 41...AND QUARTER TO GOLF BALL SIZED HAIL IS BEING REPORTED ALREADY. EXPECTING HAIL BEING THE MAJOR THREAT THIS EVENING. THE MOIST ATMOSPHERE WITH LIGHT SHEARING AT THE SURFACE IS FAVORABLE FOR FUNNEL DEVELOPMENT AS WELL. MODELS ARE SHOWING A SECOND MAX VORT LOBE ROUNDING THE BOTTOM OF THE UPPER LEVEL TROUGH OVERHEAD...WHICH MAY CONTINUE CONVECTION THROUGH THE EVENING HOURS...BEFORE EXITING OUT OF THE CWA BY 05Z AS NORTHERLY FLOW ALOFT FOLLOWS BEHIND THE EXITING UPPER TROUGH. QUIETER WEATHER IS THEN EXPECTED FOR TUESDAY WITH A SURFACE HIGH SINKING SLOWLY SOUTH OVER THE AREA. SLIGHTLY COOLER TEMPERATURES EXPECTED THROUGH THE PERIOD. && .LONG TERM (THURSDAY THROUGH TUESDAY NIGHT)...AS THE UPPER LOW SHIFT E OF THE AREA...RIDGING ACROSS MEX WILL SHIFT E INTO S TX RESULTING IN DRIER CONDITIONS THE LATTER PART OF THE WEEK. MOSTLY CLEAR SKIES WITH A GRADUAL WARMING TREND IS EXPECTED THROUGH THE PERIOD. AN UPPER LOW SWINGING ACROSS THE PLAINS WILL PUSH THE RIDGE OVER S TX SLIGHTLY S THROUGH THE WEEKEND WHICH COULD ALLOW FOR AN EMBEDDED SHORT WAVE TO MV ACROSS THE NRN CWA. HOWEVER...MOISTURE WILL REMAIN LIMITED ALONG WITH A CAPPING INVERSION. THEREFORE LEFT THE MENTION OF PRECIP OUT OF THE FCST FOR THE WEEKEND BUT DID GO WITH A 10 POP BY SUNDAY ACROSS THE EASTERN CWA WHERE CIN IS LOWER. THE UPPER RIDGE THEN SHIFTS E AND TAKES CONTROL WITH NO PRECIP EXPECTED THE FIRST PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 63 85 66 87 67 / 30 10 10 0 0 VICTORIA 61 86 62 87 64 / 20 10 10 0 0 LAREDO 66 90 67 95 69 / 20 10 0 0 0 ALICE 62 87 63 90 64 / 20 10 10 0 0 ROCKPORT 66 81 71 85 70 / 30 10 10 0 0 COTULLA 61 86 61 91 64 / 10 10 0 0 0 KINGSVILLE 62 87 64 90 66 / 30 10 10 0 0 NAVY CORPUS 66 81 70 83 71 / 30 10 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...SHORT TERM TE/81...LONG TERM
Hazardous weather outlook, May 15, 5:14 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 514 AM CDT TUE MAY 15 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-161015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 514 AM CDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AREAWIDE TODAY AND THIS EVENING NEAR THE COAST AND OFFSHORE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/79
In the hours before
Local storm report, May 15, 3:02 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
302 PM CDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL 6 SW ROCKPORT 27.98N 97.12W
05/15/2012 E1.00 INCH ARANSAS TX TRAINED SPOTTER
0222 PM FUNNEL CLOUD 6 SW ROCKPORT 27.98N 97.12W
05/15/2012 ARANSAS TX TRAINED SPOTTER
0230 PM HAIL 3 SSW ROCKPORT 28.00N 97.07W
05/15/2012 E1.75 INCH ARANSAS TX EMERGENCY MNGR
&&
LKEYSLocal storm report, May 15, 3:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
318 PM CDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FUNNEL CLOUD ODEM 27.95N 97.59W
05/15/2012 SAN PATRICIO TX TRAINED SPOTTER
&&
LKEYSLocal storm report, May 15, 3:23 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
323 PM CDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL ARANSAS PASS 27.89N 97.14W
05/15/2012 E0.75 INCH SAN PATRICIO TX PUBLIC
ALONG HIGHWAY 361 ON THE CAUSEWAY 3 MILES ESE OF ARANSAS
PASS.
&&
LKEYSSpecial weather statement, May 15, 3:31 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 331 PM CDT TUE MAY 15 2012 TXZ243-152100- NUECES- 331 PM CDT TUE MAY 15 2012 ...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BETWEEN COLE PARK AND TEXAS AM UNIVERSITY CORPUS CHRISTI...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... TEXAS AM UNIVERSITY CORPUS CHRISTI BY 335 PM CDT. FLOUR BLUFF BY 345 PM CDT. PADRE ISLES COUNTRY CLUB BY 400 PM CDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JR
Special weather statement, May 15, 3:45 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 345 PM CDT TUE MAY 15 2012 TXZ245-246-152145- ARANSAS-REFUGIO- 345 PM CDT TUE MAY 15 2012 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS AND REFUGIO COUNTIES... AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF BAYSIDE...OR 11 MILES NORTHWEST OF ROCKPORT...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... NEAR COPANO VILLAGE BY 440 PM CDT. NEAR ROCKPORT BY 445 PM CDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JR
Local storm report, May 15, 3:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
352 PM CDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 3 E PORT ARANSAS 27.83N 97.03W
05/15/2012 M49 MPH GMZ255 TX C-MAN STATION
NORTH WIND SUSTAINED 40 MPH GUSTING TO 49 MPH.
&&
LKEYSThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:37 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 38 min |
| May 15, 2:17 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, San Patricio | 43 min |
| May 15, 2:29 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 61 min |
| May 15, 2:39 PM CDT | Special Marine Warning | CRP | 67 min | |
| May 15, 2:54 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Nueces | 25 min |
| May 15, 2:59 PM CDT | Special Marine Warning | CRP | 93 min | |
| May 15, 3:04 PM CDT | Severe Thunderstorm Warning | CRP | San Patricio | 32 min |
| May 15, 4:12 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 15, 5:51 PM CDT | Special Marine Warning | CRP | 54 min | |
| May 15, 6:16 PM CDT | Special Marine Warning | CRP | 89 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.